Alert archive / Guam / Flash Flood Warnings in 2018
Flash Flood Warning 8, NWS Guam
NWS Guam issued this flash flood warning at Aug 21, 2018, 2:03 AM CDT. It took effect at Aug 21, 2018, 2:09 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2018, 2:03 AM CDT (07:03 UTC)
- In effect from
- Aug 21, 2018, 2:09 AM CDT
- Expired
- Aug 21, 2018, 6:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Guam
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
102
WGMY50 PGUM 210709
FFWGUM
GUC010-211100-
/O.NEW.PGUM.FF.W.0008.180821T0709Z-180821T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tiyan GU
503 PM ChST Tue Aug 21 2018
The National Weather Service in Tiyan Guam has issued a
* Flash Flood Warning for...
Guam
* Until 900 PM ChST.
* At 503 PM ChST, Doppler radar reported continuing showers across much of
Guam. Flash flooding is already occurring and flooding has been reported.
Three inches or more of rain has likely fallen and 2 to 4 inches of
additional rainfall is possible in heavier showers. Therefore, the flash
flood warning is being continued.
Runoff from heavy rain will continue into the evening hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 1334 14464 1341 14465 1343 14463 1348 14476
1352 14481 1364 14485 1365 14488 1360 14490
1359 14495 1353 14494 1342 14478 1328 14476
1323 14467
$$
NierenbergWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 4:47 PM CDT, 9 hours 16 minutes earlier.
Area forecast discussion, Aug 20, 4:47 PM CDT, 9 hours 16 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
747 AM ChST Tue Aug 21 2018
.Marianas Synopsis...
Cloudy skies with rain, numerous showers and isolated thunderstorms
are seen across the region this morning. Fresh to strong monsoon
winds are also present across the Marianas. Latest buoy readings show
seas between 9 and 11 feet.
&&
.Discussion...
Conditions are slowly improving across the Marianas. The Tropical
Storm Warning has been cancelled for Tinian and Saipan. A monsoon
tail continues to affect the islands, however, and will continue to
generate showers and thunderstorms through late Wednesday morning.
Showers will begin to decrease this evening with cloud cover thinning
out a bit Wednesday afternoon. A fairly dry pattern will then move in
to the region, with only isolated showers for the remainder of the
week. As of now, the weekend looks to be partly cloudy with isolated
showers.
&&
.Marine...
The affects of Typhoon Cimaron and the monsoon surge will continue to
affect the Marianas coastal waters through Wednesday morning. Seas
between 9 and 12 feet will gradually subside over the next couple of
days. Seas and winds will both fall below small craft advisory levels
early Wednesday morning. this should allow surf to also fall below
hazardous levels at the same time.
&&
.Tropical systems...
Typhoon Cimaron continues to move away from the Marianas. Cimaron is
now to the north of Agrihan as well, and is now moving away from the
northern CNMI. As Cimaron continues northwest, the monsoon affects
will be pulled away with it as well. For more information on Cimaron,
see bulletins issued by the Joint Typhoon Warning Center under WMO
header WTPN31 PGTW and by the National Weather Service under WMO
header WTPQ31 PGUM.
&&
.Eastern Micronesia...
A surface trough continues its trek westward through east Micronesia
this morning. Showers and thunderstorms are clearing out at Majuro
and Kwajalein. Isolated showers and thunderstorms will linger at
Kosrae today but most showers and thunderstorms will keep to the
north. Scattered showers and thunderstorms will arrive at Pohnpei by
midday as the trough approaches. This trough will weaken a bit as it
approaches Chuuk on Wednesday with only isolated showers and
thunderstorms. A couple days of fair weather will follow this trough
through the region. Another surface trough will bring isolated
showers and thunderstorms to Kosrae and Majuro Thursday and Friday.
&&
.Western Micronesia...
Fair weather prevailed much of the night at Yap and Koror with much
of the monsoon moisture keeping just north of Yap. Showers and
thunderstorms have shifted southward over Yap bringing cloudy skies,
scattered showers and thunderstorm for the day. Will have to watch
Koror closely. Much of this weather is expected to keep just north
of Koror, but showers may develop closer to the republic. GFS shows
isolated showers and thunderstorm at Yap tonight and Wednesday and
drier weather at Koror. As distant Typhoon Cimaron continues farther
away, a weak ridge will pass through Yap and Koror. Showers and
thunderstorms from a surface trough to the east will reach Yap and
Koror on Thursday.
&&
.GUM WATCHES/WARNINGS/ADVISORIES...
GU...High Rip Current Risk through late tonight for GUZ001>004.
Flash Flood Watch through this evening for GUZ001>004.
High Surf Advisory until 6 AM CHST Wednesday for GUZ001>004.
Marianas Waters...Small Craft Advisory until 6 AM CHST Wednesday for
PMZ151>154.
&&
Kleeschulte/M. AydlettThe office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 7:32 PM CDT | Flash Flood Warning | GUM | 4 hr | |
| Aug 20, 10:35 PM CDT | Flash Flood Warning | GUM | 4 hr | |
| Aug 20, 11:15 PM CDT | Flash Flood Warning | GUM | 3 hr |
Nearby
Flash Flood Warnings in Guam, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.